Alert archive / Oklahoma / Winter Weather Advisories in 2021

Winter Weather Advisory 4, NWS Tulsa, OK

February 11, 2021Creek County, Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this winter weather advisory at Feb 11, 2021, 2:15 PM CST for Creek County, Rogers County, Tulsa County, Oklahoma. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2021, 2:15 PM CST (20:15 UTC)
Expired
Feb 12, 2021, 3:33 AM CST
In force
13 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS44 KTSA 112015
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
215 PM CST Thu Feb 11 2021

OKZ060-061-064-121200-
/O.NEW.KTSA.WW.Y.0004.210211T2015Z-210212T1200Z/
/O.NEW.KTSA.WC.Y.0001.210212T0900Z-210212T1800Z/
Tulsa-Rogers-Creek-
Including the cities of Tulsa, Claremore, and Sapulpa
215 PM CST Thu Feb 11 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY...

* WHAT...Lake effect snow. Additional snow accumulations of up to
  one inch. Very cold wind chills expected late tonight into
  Friday morning. Wind chills as low as 10 below zero.

* WHERE...Tulsa, Rogers and Creek Counties.

* WHEN...For the Winter Weather Advisory, until 6 AM CST Friday. 
  For the Wind Chill Advisory, from 3 AM to noon CST Friday.

* IMPACTS...Plan on slippery road conditions along the lake effect
  snow band. The hazardous conditions could impact the evening 
  commute. Frost bite and hypothermia are possible if precautions 
  are not taken late tonight into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ001-OKZ054>059-062-063-067-121200-
/O.NEW.KTSA.WC.Y.0001.210212T0900Z-210212T1800Z/
Benton-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Mayes-
Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Pryor, Grove, Jay, 
and Wagoner
215 PM CST Thu Feb 11 2021

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 10 
  below zero.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...From 3 AM to noon CST Friday.

* IMPACTS...Frost bite and hypothermia are possible if precautions
  are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
401 
WWUS44 KTSA 120933
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
333 AM CST Fri Feb 12 2021

OKZ060-061-064-121800-
/O.CAN.KTSA.WW.Y.0004.000000T0000Z-210212T1200Z/
/O.NEW.KTSA.WS.A.0003.210214T1200Z-210216T0000Z/
/O.CON.KTSA.WC.Y.0001.000000T0000Z-210212T1800Z/
Tulsa-Rogers-Creek-
Including the cities of Tulsa, Claremore, and Sapulpa
333 AM CST Fri Feb 12 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...For the Wind Chill Advisory, very cold wind chills. 
  Wind chills as low as 5 below zero. For the Winter Storm 
  Watch, heavy snow possible. Total snow accumulations of 6 to 10 
  inches possible.

* WHERE...Tulsa, Rogers and Creek Counties.

* WHEN...For the Wind Chill Advisory, until noon CST today. For 
  the Winter Storm Watch, from Sunday morning through Monday 
  afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons should consider delaying travel on Sunday and Monday. If
travel is absolutely necessary, drive with extreme caution.
Consider taking a winter storm kit along with you, including such
items as tire chains, booster cables, flashlight, shovel, blankets
and extra clothing.  Also take water, a first aid kit, or anything
else that would help you survive in case you become stranded.

Monitor the latest forecasts for updates on this situation. 

&&

$$

ARZ001-OKZ054>059-062-063-067-121800-
/O.NEW.KTSA.WS.A.0003.210214T1200Z-210216T0000Z/
/O.CON.KTSA.WC.Y.0001.000000T0000Z-210212T1800Z/
Benton-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Mayes-
Delaware-Wagoner-
Including the cities of Rogers, Bentonville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Pryor, Grove, Jay, 
and Wagoner
333 AM CST Fri Feb 12 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...For the Wind Chill Advisory, very cold wind chills. 
  Wind chills as low as 10 below zero. For the Winter Storm 
  Watch, heavy snow possible. Total snow accumulations of 6 to 10 
  inches possible.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...For the Wind Chill Advisory, until noon CST today. For 
  the Winter Storm Watch, from Sunday morning through Monday 
  afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons should consider delaying travel on Sunday and Monday. If
travel is absolutely necessary, drive with extreme caution.
Consider taking a winter storm kit along with you, including such
items as tire chains, booster cables, flashlight, shovel, blankets
and extra clothing.  Also take water, a first aid kit, or anything
else that would help you survive in case you become stranded.

Monitor the latest forecasts for updates on this situation. 

&&

$$

ARZ002-010-011-019-020-029-OKZ049-053-065-066-068>076-121800-
/O.NEW.KTSA.WS.A.0003.210214T1200Z-210216T0000Z/
Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Okfuskee-Okmulgee-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Fayetteville,
Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Okemah, Okmulgee, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
333 AM CST Fri Feb 12 2021

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 10 
  inches possible.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From Sunday morning through Monday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons should consider delaying travel on Sunday and Monday. If
travel is absolutely necessary, drive with extreme caution.
Consider taking a winter storm kit along with you, including such
items as tire chains, booster cables, flashlight, shovel, blankets
and extra clothing.  Also take water, a first aid kit, or anything
else that would help you survive in case you become stranded.

Monitor the latest forecasts for updates on this situation. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 11:30 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 11, 11:30 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1130 AM CST Thu Feb 11 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR cigs will improve to MVFR late this afternoon or early evening.
From there, MVFR cigs will prevail at all sites through the period.
Lingering MVFR vsbys will also improve to VFR, which will then
prevail through the rest of the period.

&&

.PREV DISCUSSION... /Issued 1030 AM CST Thu Feb 11 2021/

DISCUSSION...
Previous updates were mainly to remove portions of the winter
weather advisory, which the last part of it for southeast Oklahoma
has been cancelled. Still may be some light sleet or flurries across
southeast Oklahoma the remainder of the morning, so left a slight chance
in the zones. Further north, will mention of flurries, and low snow
shower chances going for northeast Oklahoma and northwest Arkansas as
well. Temperatures look good with only small diurnal rises expected
at best. That, and remaining elements have been left as they are.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Feb 11, 11:35 AM CST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1135 AM CST Thu Feb 11 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1135 AM CST Thu Feb 11 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

WINTER WEATHER.
	WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Parts of northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

	WIND CHILL.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Tonight.

DISCUSSION...
Light snow showers and flurries will remain possible
into the afternoon. A few locations across northeast Oklahoma and
northwest Arkansas may see a very light dusting into the afternoon.

Wind chill values will fall again late tonight, ranging from 5 below
zero to 15 degrees above zero from north to south.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Winter Weather Potential...Dangerous Wind
					  Chill Potential.
SUNDAY...Winter Weather Potential...High Wind Potential...Dangerous
		 Wind Chill Potential.
MONDAY THROUGH WEDNESDAY...Winter Weather Potential...Dangerous Wind
						   Chill Potential.

EXTENDED DISCUSSION...
A slight chance of light snow will be possible over parts of
eastern Oklahoma Saturday as a weak disturbance pushes across the
Southern Plains. The greater potential for accumulating snowfall
for eastern Oklahoma and northwest Arkansas will be with a low
pressure system forecast to push through the region Sunday and
Monday. There continues to be some uncertainty within the details
for this system, however there is increasing potential for a
period of impactful snowfall Sunday night into Monday. Continue to
monitor latest forecasts as accumulations and locations are
updated. A third low pressure system around the middle part of
next week could bring additional chances for snowfall to the
region.

Also through the upcoming weekend and into next week will be the
cold conditions across the region. Breezy northerly winds Friday
through Monday will aid in dangerous wind chill values for eastern
Oklahoma and northwest Arkansas each morning. The coldest values
look to be each morning Sunday through Tuesday with wind chills
forecast in the range of near 20 below zero to near zero degree
over the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
A significant winter storm is becoming increasing likely for
parts of the region Sunday into Monday. Continue to monitor for
the latest updates on timing and totals as the system comes into
greater focus.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:15 PM CSTWind Chill AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 5 more22 hr

Nearby

Winter Weather Advisories in Oklahoma, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.